Hypothyroid and night sweats?

I'm 17 and was diagnosed with Hypothyroid almost a month ago. My tsh was 8.09 and I'm taking levothyroxine 25mcg until I go back in March. I'm underweight but sense I've been taking my medication I've gained about 7 pounds (: I was 85 before I was diagnosed and I now weigh 92! I'm only supposed to weigh 100 to maybe 105. I've small framed and short.

I've been having night sweats though. I would wake up and I'll be sweating under the covers.. I don't know if it's because I'm wrapped up in my blanket or if it's a side effect from levothyroxine or hypo.. ?

8 Replies

  • if you were diagnosed a month ago and only on 25mcg levothyroxine you should be seen every 4 weeks and your dosage increased

    its crazy waiting till march go back now

    sweats are indeed a symptom of hypothyroid I watched my husband curled up in several blankets feeling freezing cold but with sweat pouring off his face and his TSH was not as high as yours

  • Hi Tori

    - sorry you haven't had a response to your last post, & welcome but again, sorry you find yourself here. Have a read and a look around - here's the main TUK site for info .....


    It's good that you are being treated (most don't 'til TSH over 10) albeit a small dose - they started me at Xmas on 25mcg too - I didn't feel it help much but I am one of the 90% hypos overweight - yet 10% lose weight... I think.. really we should increase every 4-6 weeks until we feel better & symptoms resolve - I'm increasing 25mcg per 4 weeks. You may want to bring forward your appointment - just ask.

    Are the night sweats only since taking Levo? I have them occasionally too - but I'm 'of a certain age' so ignored, well. it's just hormones - have you just been "put on the pill", may I rudely ask? (that's a minefield of change for some of us).

    Meanwhile - How are your vital minerals? - irons/ferritin, B12 & folate and Vitamin D - somewhere to start on the road to feeling better.... Jane :D

  • I am not on the pill and yes I started getting night sweats when I started taking levothyroxine. Im also warmer more, I used to be freezing and now I'm warm. I'm not really cold when I sleep like I usually am. I've only had night sweats for a couple days. And yes I had my iron and everything done when I did my blood work to get diagnosed And everything was normal except my tsh. I seen the results of everything the doctors tested and it was a pretty big list. They checked my blood cells count and everything.

    I'm a pretty paranoid person and a bad hypochondriac. Is this bad that I'm having night sweats?

  • Don't put yourself down sweetie - Rule number one! (apologies had to ask about the pill)

    I saw your profile even says hypochondriac - who called you that? grrr... how often do you visit the GP?

    Right so the Levo is working & making you warm from cold- so a good start - I noticed this - a strange feeling when you can't remember anything but cold...

    Oh a GP's 'everything' does not correspond to our 'everything' - we are looking from the poorly thyroid angle - they are looking from 'don't know - could be anything full bloods' angle.

    Please test, get results & post of -


    ferritin (stored iron)

    B12 - (this is more important than you think)


    Vit D (so's this)

    regular meals - breakfast, lunch and dinner - ignore the busy life skipping meals - your health is paramount.

    J :D

    (sorry sounded a bit preachy reading it back)

  • Why do you think you are a paranoid, hypochondriac? Hypo and Hashi's will mess with your head. Do you have Hashimoto's..antibodies? You are undermedicated and getting more hypo, than before you were put on meds. This is typical.

  • Paranoia is a hypo symptom - hyporanoia! (Hey! Big Pharma could bring out a pill for that! They've missed a trick there. lol)

    Seriously, lack of thyroid hormone has an effect on the brain and we change our personalities. Paranoia is one of the effects.

  • Hello, I'm 23, been hypo for nearly year. Gone from 25mg a day to 75mg. I am still constantly cold, yet wake up every night at 4 ish drenched. As a result my temperature then plummets and I have to change my clothes to go back to sleep. I have not had a period for over year and weight 96 ish lbs.

    I am seeing the doctor next week so if any light can be shed I will share it! This gets me so upset and I understand how you must be feeling x

  • I am sorry you are so young to be troubled with hypothyroidism. Make an appointment to see your GP and tell her you are not feeling good and could you please have another blood test. It is usual, when first diagnosed, to have a blood test every 4 to 6 weeks till you are stable. 25mcg is not a starting dose, it should be 50mcg (25mcg is an incremental dose thereafter) and 25mcg from then on until you feel well (although doctors only go by the TSH and not by how we feel (which should be the criteria). Also ask the GP for a Vitamin B12, Vitamin D, iron, ferritin and folate. We can be deficient and we need all our hormones/vitamins towards the top end of the ranges.

    Get a blood test as early as possible and don't take levothyroxine before it, take it after. Get a print-out of your blood tests, with the ranges, from now on for your own records and to post here if you have a query.

    We may also develop other clinical symptoms but unfortunately I doubt if a GP is aware of that. Sweats are common too as it is our metabolism which is affected by our thyroid hormones being too low. Weight gain is a common clinical symptom of hypothyroidism until we get to an optimum dose of medication.

    We have to read and learn as much as possible ourselves if we want to get better. The thyroid gland hormones are a very important and drive everything in our body and T3 is the most important and our billions of receptor cells needs it in each a every one.

    Levothyroxine, which is T4 only should convert to sufficient T3 but low doses are not sufficient, so we have to gradually increase till we have no clinical symptoms and feel well.

    You take levothyroxine first thing with one glass of water and wait for around an hour before eating. If you take supplements or other medication, wait about 4 hours after taking levo so nothing interferes with the uptake of hormones.

You may also like...